Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 48, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Sep 7, 2015, 10:48 PM CDT for Polk County, Iowa. It took effect at Sep 8, 2015, 1:49 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2015, 10:48 PM CDT (03:48 UTC)
- In effect from
- Sep 8, 2015, 1:49 AM CDT
- Expired
- Sep 12, 2015, 9:08 AM CDT
- In force
- 4 days
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Polk County, IA
The radar
The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4). The gauge peaked at 13.35 ft at Sep 9, 2015, 12:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
596
WGUS43 KDMX 080348
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT MON SEP 7 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...
Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-090348-
/O.NEW.KDMX.FL.W.0048.150908T0649Z-150912T1408Z/
/DEMI4.2.ER.150908T0649Z.150909T1200Z.150911T1408Z.NO/
1048 PM CDT MON SEP 7 2015
...Flood Warning in effect until Friday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Friday morning.
* At 8:45 PM Monday the stage was 8.0 feet...or 4.0 feet below Flood
Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Moderate flood stage is contingent on forecast precipitation...
though even without any new precipitation minor flood stage
should be reached.
* Forecast...rise to Flood Stage after midnight tonight. Continue
rising to 17.3 feet...or 5.3 feet above Flood Stage...Wednesday
morning. Then begin falling and go below Flood Stage Friday
morning.
* Impact...At 17.2 feet...Water overtops portions of Fleur Drive.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$5 follow-up statements
874
WGUS83 KDMX 080952
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT TUE SEP 8 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-090952-
/O.CON.KDMX.FL.W.0048.000000T0000Z-150912T1408Z/
/DEMI4.2.ER.150908T1122Z.150909T1200Z.150911T1408Z.NO/
452 AM CDT TUE SEP 8 2015
...Flood Warning remains in effect until Friday morning...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Friday morning.
* At 10:45 PM Monday the stage was 9.2 feet...or 2.8 feet below Flood
Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
Moderate flooding is contingent on forecast precipitation
through today...although even without any new precipitation
Minor flooding is expected.
* Forecast...rise to Flood Stage this morning. Continue rising to
16.3 feet...or 4.3 feet above Flood Stage...Wednesday morning.
Then begin falling and go below Flood Stage Friday morning.
* Impact...At 16.0 feet...Southwest 30th Street is closed from
George Flagg Parkway to Bell Avenue. George Flagg Parkway is
closed from Southwest 30th Street to Southwest 28th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-090952-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-150910T1054Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150909T1054Z.NO/
452 AM CDT TUE SEP 8 2015
...Flood Warning now in effect until Wednesday morning...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until Wednesday morning.
* At 4:15 AM Tuesday the stage was 15.1 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.2 feet...or 0.2 feet above Flood Stage...
tonight. Then begin falling and go below Flood Stage Wednesday
morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$
Zogg239
WGUS83 KDMX 081331
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT TUE SEP 8 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-091331-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-150911T0632Z/
/DEMI4.1.ER.150908T1335Z.150909T0600Z.150910T0632Z.NO/
831 AM CDT TUE SEP 8 2015
...Flood Warning now in effect until early Thursday morning...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until early Thursday morning.
* At 6:45 AM Tuesday the stage was 11.6 feet...or 0.4 feet below
Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to
14.7 feet...or 2.7 feet above Flood Stage...after midnight
tonight. Then begin falling and go below Flood Stage early
Thursday morning.
* Impact...At 16.0 feet...Southwest 30th Street is closed from
George Flagg Parkway to Bell Avenue. George Flagg Parkway is
closed from Southwest 30th Street to Southwest 28th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-081401-
/O.CAN.KDMX.FL.W.0047.000000T0000Z-150910T1054Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150908T1015Z.NO/
831 AM CDT TUE SEP 8 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* At 8:15 AM Tuesday the stage was 14.6 feet...or 0.4 feet below
Flood Stage.
* Forecast...fall to 11.7 feet Wednesday morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$048
WGUS83 KDMX 090052
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT TUE SEP 8 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-100052-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-150910T1915Z/
/DEMI4.1.ER.150908T1422Z.150909T0600Z.150909T1915Z.NO/
752 PM CDT TUE SEP 8 2015
...Flood Warning now in effect until Wednesday afternoon...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Wednesday afternoon.
* At 5:45 PM Tuesday the stage was 12.9 feet...or 0.9 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 13.1 feet...or 1.1 feet above Flood Stage...
after midnight tonight. Then begin falling and go below Flood
Stage Wednesday afternoon.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$476
WGUS83 KDMX 090926
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CDT WED SEP 9 2015
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-100926-
/O.CON.KDMX.FL.W.0048.000000T0000Z-150910T1915Z/
/DEMI4.1.ER.150908T1422Z.150909T0345Z.150909T1915Z.NO/
426 AM CDT WED SEP 9 2015
...Flood Warning remains in effect until this afternoon...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until this afternoon.
* At 2:45 AM Wednesday the stage was 12.9 feet...or 0.9 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage this
afternoon.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
Zogg369
WGUS83 KDMX 091702
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1202 PM CDT WED SEP 9 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-091732-
/O.CAN.KDMX.FL.W.0048.000000T0000Z-150910T1915Z/
/DEMI4.1.ER.150908T1422Z.150909T0345Z.150909T1438Z.NO/
1202 PM CDT WED SEP 9 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* At 10:45 AM Wednesday the stage was 11.8 feet...or 0.2 feet below
Flood Stage.
* Forecast...fall to 9.3 feet Thursday morning.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 7, 9:57 PM CDT, 51 minutes earlier.
Area forecast discussion, Sep 7, 9:57 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 957 PM CDT MON SEP 7 2015 .UPDATE... ISSUED AT 944 PM CDT MON SEP 7 2015 AT THE PRESENT TIME I DID NOT MAKE LARGE SCALE CHANGES TO THE GOING FORECAST HOWEVER...THE LATEST HRRR IS SUGGESTING THAT THE HEAVY RAINFALL WOULD BE FOCUSED MORE ACROSS NORTHERN IOWA. ONGOING STORMS ACROSS NEBRASKA/KANSAS HAS BEEN FIZZLING AS THEY CROSS INTO IOWA. IT APPEARS THESE STORMS HAVE FIRED ALONG AN INSTABILITY AXIS WHERE MOISTURE TRANSPORT AS BEEN PRETTY GOOD. AS A LOW LEVEL JET DEVELOPS I STILL EXPECT STORMS TO EVENTUALLY WORK ACROSS SOUTHERN IOWA OVERNIGHT AND GIVEN THE HEAVY RAINFALL WE RECEIVED LAST NIGHT IT WON'T TAKE MUCH TO PRODUCE FLASH FLOODING. HOWEVER...A SURFACE WARM FRONT IS SITUATED ACROSS NORTHERN IOWA AND THERE IS AN APPROACHING SHORTWAVE COMING ACROSS CEN NEB/SOUTH DAKOTA WHICH SHOULD BE MOVING INTO NORTHERN IOWA OVERNIGHT. CONVECTION HAS BEEN RATHER ROBUST IN THIS AREA THIS EVENING. MOISTURE TRANSPORT HAS INCREASED INTO THIS AREA AND ONCE A SW LOW LEVEL JET GETS GOING CONVECTION SHOULD INCREASE IN THIS AREA AND OVERSPREAD NORTHERN IOWA. THE HRRR HAS LATCHED ONTO THIS IDEA AND IT CERTAINLY APPEARS REASONABLE TO ME. I HAVE INCREASED POPS AND QPF FOR NOW BUT WOULD NOT BE SURPRISED TO SEE THE HEAVY RAIN AREA SHIFTED FURTHER NORTH. WILL BE WATCHING THE EVOLUTION OF THIS WITH TIME BUT FOR NOW I'M BECOMING INCREASINGLY CONCERNED ABOUT NORTHERN IOWA. && .SHORT TERM /TONIGHT/... ISSUED AT 327 PM CDT MON SEP 7 2015 HEAVY RAIN REMAINS THE CONCERN OF THE OVERNIGHT FORECAST. OVERNIGHT CONVECTION HAS LAID OUT AN OUTFLOW BOUNDARY OVER NORTHERN MISSOURI WHICH IS TIED BACK INTO THE LOW OVER KANSAS. THE SYNOPTIC BOUNDARY IS STILL OVER IOWA...STRETCHING FROM NEAR PRAIRIE DU CHIEN BACK WEST TO NEAR DENISON. H850 FRONT IS ALSO SITUATED OVER IOWA NOW. THE MODELS ARE HAVING DIFFICULTY WITH THE EVOLUTION OF THE CONVECTION TONIGHT...BUT AN OVERALL CONSENSUS IS FOR THE CENTRAL AND SOUTH TO RECEIVE THE BALANCE OF THE FORCING AND THUS...RAINFALL. THE NAM WAS FARTHER SOUTH WITH THE MAIN QPF AXIS TONIGHT...WHILE THE GFS LOOKS VERY SIMILAR TO LAST NIGHTS FARTHER NORTH PLACEMENT OVER IOWA...THIS TIME RIGHT OVER THE I80 CORRIDOR. THE OTHER MESO MODELS SHOW A VARIETY OF SOLUTIONS...WITH THE HIRES ARW HAVING A FOCUS FOR TWO AREAS OF HEAVY RAINFALL...ONE NEARER THE IA/MO BORDER AND ONE ALONG THE I80 CORRIDOR. THE LATEST HRRR RUN IS SHOWING TWO MAXIMA AS WELL...WITH A LESS ORGANIZED CLUSTERING THAN THE OTHER MODELS MENTIONED. A NUMBER OF FACTORS ARE POINTING TOWARD TWO MAXIMA...ONE THE H850 BOUNDARY IS ALREADY BECOMING ACTIVE OVER CENTRAL NEBRASKA AND THERE IS ALSO SOME DEVELOPMENT ALONG THE TRIPLE POINT IN SOUTHEAST NEBRASKA NEARER THE SFC LOW...COOL FRONT...AND OUTFLOW BOUNDARY INTERSECTION. THE SOUTHERN CLUSTER WILL FOLLOW THE BOUNDARY UNTIL IT IS LIFTED NORTH THIS EVENING...WHILE THE NORTHERN AREA WILL CONTINUE TO FILL IN THROUGH THE EVENING HOURS. AS THE LOW LEVEL JET KICKS IN BETWEEN 02-03Z THIS EVENING...THE COVERAGE AND INTENSITY OF THE CONVECTION SHOULD INCREASE. NOTHING MUCH HAS CHANGED WITH REGARD TO THE AVAILABLE MOISTURE...STILL RUNNING ABOUT 2.30 INCH PWATS AT 06Z OVER THE SOUTH THIRD WITH WARM CLOUD DEPTHS PUSHING 13.8 KFT AT OVERNIGHT. THE SCENARIO IS PRETTY MUCH THE SAME FOR EFFICIENT RAINFALL PROCESSES TONIGHT...SO HAVE GENERALLY GONE ABOUT 1 TO 2 INCHES ACROSS THE SOUTH WITH THE EXPECTATION THAT THERE MAY BE SOME TOTALS IN THE 4 TO 5 INCH RANGE BY MORNING. AS THE LOW PUNCHES NORTH THIS EVENING...LOWS WILL REMAIN WARM SOUTH/SOUTHEAST WITH SLIGHTLY COOLER NORTHWEST. SHOWERS WILL HOLD ON IN THE SOUTHEAST. WITH LIGHT WINDS IN THE MORNING...PATCHY TO AREAS OF FOG MAY ALSO DEVELOP. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 327 PM CDT MON SEP 7 2015 THE LONG TERM FORECAST GROWS GENERALLY MORE AUTUMNAL AS A SERIES OF NORTHERN STREAM MID/UPPER LEVEL TROUGHS ROUNDING BROAD CYCLONIC FLOW KEEP THE MORE SUMMERLIKE WEATHER BENEATH A LARGE RIDGE SHUNTED OFF TO OUR SOUTH AND WEST. THE FIRST OF THESE TROUGHS WILL MOVE OVERHEAD ON TUESDAY...POSSIBLY GENERATING SOME ELEVATED SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. HOWEVER...THE SURFACE FRONT SHOULD BE BLOWN THROUGH INTO MISSOURI BY TONIGHTS CONVECTION AND ANY SEVERE WEATHER OR HEAVY RAIN THREAT WILL BE SOMEWHAT DIMINISHED TOMORROW. THIS INITIAL TROUGH WILL ALSO FINALLY SCOUR OUT OUR WARM AND JUICY AIRMASS OUT OF IOWA...WITH A COOL AREA OF HIGH PRESSURE BRINGING DRY AND PLEASANT WEATHER BY WEDNESDAY. THE SECOND...SUBSTANTIALLY STRONGER MID/UPPER LEVEL TROUGH WILL DEEPEN AS IT MOVES OVER MINNESOTA AND WISCONSIN AROUND THURSDAY NIGHT AND FRIDAY. THIS WILL PUSH A MORE PRONOUNCED REINFORCING COLD FRONT ACROSS IOWA DURING THIS TIME FRAME...BRINGING CONSIDERABLY COOLER WEATHER FROM FRIDAY INTO SATURDAY. THE PASSAGE OF THE FRONT WILL LIKELY GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AROUND THURSDAY NIGHT...BUT TIMING DIFFERENCES AMONG THE MODELS PROHIBIT GOING HIGHER THAN 20 OR 30 POPS AT THIS TIME. WHILE THE FORCING AND WIND FIELDS ASSOCIATED WITH THE PASSAGE OF THIS SYSTEM MAY BE ROBUST...INSTABILITY SHOULD BE LIMITED MITIGATING ANY SEVERE WEATHER THREAT. THE ALTERNATING PATTERN OF TROUGHS AND RIDGES WILL CONTINUE FROM THE WEEKEND INTO NEXT WEEK WITH SUNSHINE AND RECOVERING TEMPERATURES ON SUNDAY FOLLOWED BY ANOTHER COLD FRONT ON MONDAY OR MONDAY NIGHT...AND POSSIBLY ANOTHER AROUND WEDNESDAY OR THURSDAY OF NEXT WEEK THOUGH THAT IS BEYOND THE SEVEN DAY FORECAST PERIOD. OUTSIDE OF SOME LINGERING POTENTIAL FOR STRONG STORMS OR HEAVY RAIN ON TUESDAY...WHICH SHOULD BE AN ISOLATED THREAT...AND THE LOW POSSIBILITY OF PERHAPS A COUPLE OF BRIEFLY STRONG STORMS WITH THE FRONT AROUND THURSDAY NIGHT...THERE IS LITTLE IN THE WAY OF HAZARDOUS OR HEADLINE INDUCING WEATHER DURING THE NEXT SEVEN DAYS. OVERALL IT WILL BE COOLER...DRY...AND STARTING TO FEEL LIKE FALL ACROSS IOWA. && .AVIATION...08/00Z ISSUED AT 723 PM CDT MON SEP 7 2015 MVFR/LCL IFR CIG MOVING INTO THE FORECAST AREA AND WILL LIKELY AFFECT SOUTHERN TAF LOCATIONS CLOSER TO 05Z. SHOWERS/STORMS BREAKING OUT OVER ERN NEB IN A MOIST AND UNSTABLE AIRMASS BUT THE MAIN TRIGGER WILL BE A SHORT WAVE OVR WESTERN NEB THAT WILL INTERACT WITH A BOUNDARY AND HEAVY RAIN PRODUCING STORMS WILL RESULT MOVING ACROSS THE SOUTHERN HALF OF THE STATE AF 05Z THROUGH ABOUT 12Z. FOG WILL ALSO DEVELOP ACROSS TAF LOCATIONS REDUCING VSBY AND CIGS AFT 09Z. THERE WILL BE IMPROVEMENT FROM NW TO SE AFT 15Z. && .HYDROLOGY... ISSUED AT 327 PM CDT MON SEP 7 2015 EVEN WITH THE RESPITE IN RAIN TODAY...WE STILL REMAIN PRIMED FOR ADDITIONAL RISES IN RIVERS OVER THE NEXT SEVERAL DAYS. LAST NIGHTS EXTREME RAINS WERE FAIRLY LOCALIZED IN THE RACCOON RIVER BASIN AND WITH ADDITIONAL RAINFALL TONIGHT...SOME LOCATIONS MAY REACH MODERATE CATEGORY ACROSS CENTRAL IOWA. CONFIDENCE ON TONIGHTS RAINFALL IS SOMEWHAT LIMITED DUE TO LAST NIGHTS CONVECTION AND THE EXPECTED RECOVERY OF STORMS LATER TONIGHT FARTHER WEST IN NEBRASKA. IF THE STORMS FOLLOW A SIMILAR EVOLUTION TO LAST NIGHT...THE RACCOON RIVER WOULD BE FURTHER AFFECTED...ALONG WITH SOME IMPACTS FOR STREAMS AND CREEKS OVER CENTRAL AND SOUTHERN IOWA...LEADING TO LOCALIZED FLASH FLOODING OVERNIGHT AND ADDITIONAL RISES TO MAIN STEM RIVERS AND POSSIBLE RIVER FLOOD WARNINGS IN THE NEXT FEW DAYS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION- WAPELLO-WARREN-WAYNE. && UPDATE...FAB SHORT TERM...REV LONG TERM...LEE AVIATION...FAB HYDROLOGY...REV
Hazardous weather outlook, Sep 7, 4:00 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 400 PM CDT MON SEP 7 2015 IAZ044>050-057>062-070>075-081>086-092>097-082100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 400 PM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS OVER CENTRAL TO SOUTHERN IOWA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS AND RESULT IN FLASH FLOODING. GENERALLY ONE TO THREE INCHES OF RAIN ARE EXPECTED...BUT A FEW AMOUNTS LOCALLY HIGHER ARE POSSIBLE. A MARGINAL RISK OF SEVERE STORMS IS FORECAST TONIGHT...WITH THE MAIN THREAT OF HAIL AND DAMAGING WINDS SOUTH OF HIGHWAY 34. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH LOCALLY HEAVY RAINS MAY LINGER INTO TUESDAY MORNING...MAIN SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35. ISOLATED STORMS ARE ALSO POSSIBLE AROUND THURSDAY...AND SUNDAY OR SUNDAY NIGHT. NEITHER SEVERE WEATHER OR HEAVY RAINS ARE EXPECTED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO EARLY TUESDAY MORNING. IAZ004>007-015>017-023>028-033>039-082100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 400 PM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...SOME MAY CONCERN LOCALLY HEAVY RAIN. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED STORMS ARE ALSO POSSIBLE AROUND THURSDAY...AND SUNDAY OR SUNDAY NIGHT. NEITHER SEVERE WEATHER OR HEAVY RAINS ARE EXPECTED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KLP
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:43 PM CDT | River Flood Warning | DMX | Polk | 41 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.